Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Phoenix, AZ

July 18, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this special weather statement at Jul 18, 2015, 3:21 PM MST for Maricopa County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 3:21 PM MST (22:21 UTC)
Expired
Jul 18, 2015, 4:00 PM MST
In force
39 min
Issued by
NWS Phoenix, AZ

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS85 KPSR 182221
SPSPSR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT JUL 18 2015
 
AZZ022-023-027-182300-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
321 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY 

UNTIL 400 PM MST

AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASHION...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SURPRISE...AVONDALE...GOODYEAR...BUCKEYE...EL
MIRAGE...TOLLESON...YOUNGTOWN...CASHION...SUN CITY...WADDELL...
LITCHFIELD PARK...DOWNTOWN GLENDALE...LUKE AFB...GLENDALE SPORTS
COMPLEX...METRO CENTER...CAMELBACK RANCH...ESTRELLA MOUNTAIN PARK AND
LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3327 11243 3326 11250 3333 11258 3344 11261
      3352 11246 3371 11220 3368 11211 3360 11209
      3347 11212 3334 11226
TIME...MOT...LOC 2220Z 219DEG 31KT 3346 11230 

$$

JS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 18, 9:01 AM MST, 6 hours 20 minutes earlier.

Area forecast discussion, Jul 18, 9:01 AM MST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
901 AM MST SAT JUL 18 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE COMMON ACROSS THE REGION
THROUGH THE WEEKEND AS TROPICAL MOISTURE ASSOCIATED WITH TROPICAL
STORM DOLORES REMAINS ACROSS THE DESERT SOUTHWEST. THIS WILL ALSO
RESULT IN CLOUDY SKIES AND BELOW NORMAL TEMPERATURES THIS WEEKEND.
SOMEWHAT DRIER AIR WILL MOVE INTO THE REGION EARLY NEXT WEEK WITH A
RETURN TO TYPICAL MONSOON CONDITIONS.

&&

.DISCUSSION...
AS OF THE MIDDLE PART OF THIS MORNING...MUCH OF THE REGION IS FREE OF
SHOWERS AND THUNDERSTORMS. THE ONLY ACTIVITY IS CURRENTLY MOVING
NORTHWARD THROUGH SOUTHERN CALIFORNIA JUST OUTSIDE OUR CWA.
EXTENSIVE CLOUDINESS REMAINS A PROBLEM FOR POTENTIAL DESTABILIZATION
AS ATMOSPHERIC PROFILES SHOW ONLY A WEAKLY UNSTABLE
ENVIRONMENT AT THE MOMENT...BUT ALSO WITH SOME WEAK CONVECTIVE
INHIBITION. PLENTY OF MOISTURE IS IN PLACE...BUT WITH ANTICYCLONIC
SOUTH-SOUTHWESTERLY FLOW ALOFT AM NOT TOTALLY SURPRISED BY THE LACK
OF CONVECTION THIS MORNING. HAVE LOWERED POPS BOTH FOR THE REST OF
THE MORNING AND FOR THIS AFTERNOON AS I THINK IT WILL BE A SLOW START
TO TODAY...BUT FEEL THIS EVENING WILL BE MUCH MORE ACTIVE.

AS THE DAY PROGRESSES AND AS MORE BREAKS IN THE CLOUDS APPEAR...THE
ATMOSPHERE SHOULD DESTABILIZE ENOUGH FOR THUNDERSTORM DEVELOPMENT TO
OCCUR FIRST OVER HIGHER TERRAIN SPOTS AND THEN ALONG CONVECTIVE
OUTFLOWS. MESOSCALE MODELS ARE STILL NOT IN GOOD AGREEMENT WITH WHERE
STORM DEVELOPMENT WILL EXACTLY BE LATER TODAY. FEEL THE BEST CHANCES
WILL AGAIN BEFORE OVER PORTIONS OF SOUTHEAST CALIFORNIA AND WEST-
CENTRAL ARIZONA IN AN AREA OF MORE FAVORABLE VERTICAL ASCENT NEAR AN
UPPER LEVEL JET MAX OVER THE GREAT BASIN AND NORTHERN ARIZONA. ONCE
STORM OUTFLOWS COME INTO PLAY...FEEL ACTIVITY THIS EVENING WILL
LIKELY SHIFT MORE INTO CENTRAL ARIZONA DUE TO THE LIGHT SOUTHWESTERLY
STEERING FLOW. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA THROUGH THIS EVENING.

&&

.PREVIOUS DISCUSSION...
EARLY MORNING WATER VAPOR IMAGERY CONTINUES TO REVEAL TROPICAL STORM
DOLORES OFF THE BAJA COAST WITH A PLUME OF MID LEVEL MOISTURE
STRETCHING WELL THROUGH ARIZONA INTO COLORADO. BLENDED TPW IMAGERY AND
GPS IPW DATA SUGGEST PWATS HAVE RISEN TO AROUND 1.5 INCHES ACROSS THE
ARIZONA DESERTS ALTHOUGH VALUES ARE STILL LACKING SOMEWHAT /1.3
INCHES/ ACROSS SOUTHEAST CALIFORNIA. THE ONLY NEARBY ACTIVITY THAT
REMAINS THIS MORNING ARE A FEW SHOWERS AND THUNDERSTORMS ACROSS
NORTHWEST ARIZONA. LOOKING UPSTREAM THERE ARE 2 DECAYING COMPLEXES
OVER SOUTHERN SONORA THAT ARE MIGRATING TOWARD THE REGION...STILL
SEVERAL HOURS AWAY FROM INFLUENCING OUR WEATHER. IN THE VERY SHORT
TERM...I MADE SOME DOWNWARD ADJUSTMENTS TO POPS FOR THE REST OF THE
EARLY MORNING HOURS. NEARLY ALL MODEL GUIDANCE SUGGESTS IF ANYTHING
DEVELOPS OVERHEAD IT WILL BE VERY ISOLATED IN NATURE.

ANOTHER COMPLICATED SITUATION FOR TODAY AS THERE WILL BE MORE THAN
ENOUGH MOISTURE IN PLACE FOR STORM DEVELOPMENT...BUT THE BIG
QUESTIONS ARE FOCUSED ON HOW MUCH HEATING AND INSTABILITY WILL BE
MADE AVAILABLE BY THIS AFTERNOON. TAKING A LOOK AT THE SPC
SSEO...NCAR HI-RES ENSEMBLE...AND THE PAST FEW RUNS OF THE HRRR...ALL
MODELS SUGGEST THE UPSTREAM SONORAN SHORTWAVE WILL TRIGGER CONVECTION
AS EARLY AS 18Z ACROSS SOUTHEAST CALIFORNIA AND AROUND 21Z-00Z ACROSS
THE DESERTS. AS WAS THE CASE ON FRIDAY...CONVECTION WILL BE SCATTERED
IN NATURE AND NOT EVERYONE WILL SEE APPRECIABLE RAINFALL BUT WITH
PWATS FORECAST TO CLIMB NORTH OF 1.7 INCHES THIS AFTERNOON...I WILL
STICK WITH THE FLASH FLOOD WATCH. ONE ITEM WORTH NOTING IS THAT
STORMS HAD NO PROBLEM DEVELOPING AND MOVING THROUGH SOUTHEAST
CALIFORNIA ON FRIDAY AND THE ATMOSPHERE SHOULD BE EVEN MORE FAVORABLE
IN THESE AREAS LATER TODAY. SURE ENOUGH THERE IS TIGHT CLUSTERING OF
INDIVIDUAL ENSEMBLE MEMBERS FROM THE SSEO AND NCAR'S ENSEMBLE ACROSS
SOUTHEAST CALIFORNIA WITH NUMEROUS SHOWERS AND STORMS FORECAST TO
DEVELOP. I WILL EXPAND THE FLASH FLOOD WATCH TO INCLUDE THE REST OF
OUR SOUTHEAST CALIFORNIA ZONES. WHILE CONFIDENCE IN EXACTLY HOW TODAY
WILL PLAY OUT IS LOW...I HAVE ENOUGH CONFIDENCE TO EXPAND THE WATCH
WESTWARD AS A PRECAUTIONARY MEASURE.

SUNDAY'S FORECAST IS EVEN MORE TRICKY AS IT'S ENTIRELY PREDICATED ON
HOW ACTIVE CONDITIONS ARE ON SATURDAY. IF THE ATMOSPHERE IS WORKED
OVER THEN SUNDAY SHOULD ONLY SEE SCATTERED SHOWERS AND THUNDERSTORMS.
IF NOT...THEN IT COULD BE ANOTHER ACTIVE DAY. NAM AND GFS ARE
INDICATING SLIGHTLY DRIER AIR ACROSS THE AREA WHICH COULD HELP
MITIGATE STORM CHANCES BUT I STILL THINK POPS THAT ARE WELL ABOVE
CLIMO ARE WARRANTED THROUGH THE END OF THE WEEKEND /PWATS WILL STILL
BE IN THE 75TH TO 90TH PERCENTILE/. THE REAL DRY AIR IS EXPECTED TO
ARRIVE MONDAY AND TUESDAY AS THE REMNANT CIRCULATION FROM TROPICAL
STORM DOLORES DRIFTS THROUGH CALIFORNIA AND USHERS IN A PROLONGED
PERIOD OF DRY/SOUTHWESTERLY FLOW ALOFT. BL MIXING RATIOS ARE FORECAST
TO FALL TO AROUND 5-6 G/KG THROUGH MUCH OF THE UPCOMING WEEK
COINCIDENT WITH VIRTUALLY NO MLCAPE/MUCAPE ACROSS THE AREA. CLIMO-
LIKE POPS HAVE BEEN DRAWN IN MONDAY AND ESPECIALLY FROM TUESDAY
ONWARD. THE AREAS MOST LIKELY TO SEE ANY STORM DEVELOPMENT WOULD BE
THE HIGHER TERRAIN SPOTS NORTH/EAST OF PHOENIX ALTHOUGH EVEN THEY MAY
SEE A BREAK AT TIMES NEXT WEEK.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
TYPICAL LIGHT EASTERLY AM WINDS TO PERSIST THROUGH MIDDAY WITH
INCREASING CLOUD COVERAGE. BETTER PERFORMING HI-RES MODELS ALSO HINT
AT SOME SHOWER ACTIVITY AMONGST THE THICKER CLOUD COVER...SO
INCLUDED VCSH MENTION FOR THE PHX TERMINALS THROUGH THE LATE AM.
SMALL...BUT STILL ERRATIC WIND SHIFTS...MAY RESULT FROM THE PASSING
SHOWERS.

WITH STILL PLENTY OF MOISTURE IN PLACE AND INSTABILITY TO BE
REALIZED...STORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE
MIDDAY/AFTN HOURS ACROSS MUCH OF W/SW AZ. STORMS MAY APPROACH THE
PERIPHERY OF THE PHX METRO BY THE AFTERNOON....ESPECIALLY THE
WESTERN/SOUTHERN FRINGE...BUT OUTFLOW WINDS ARE CONCEPTUALLY MORE
LIKELY TO BE OBSERVED BEFORE THUNDER AT THE ACTUAL TERMINALS. FAIRLY
COMPLEX FORECAST PERIOD STILL SUPPORTING LOW TO MODERATE CONFIDENCE
FOR THE MID TO LATE TAF PERIOD.

KPHX CONFIDENCE...
WINDS - MODERATE ON TIMING OF SHIFTS AND HEADINGS.
PRECIP - MODERATE FOR VCTS COVERAGE...LOW FOR TIMING AT THE
TERMINAL.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
AM SKIES WILL CONTINUE TO CLOUD UP AND WINDS WILL GNLY HOLD
SOUTHERLY HEADINGS FOR KBLH AND SOUTHEASTERLY HEADINGS FOR KIPL.
ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON WITH
ERRATIC STRONG WIND SHIFTS AND HEAVY RAINFALL IMPACTS PSBL FOR THE
TERMINALS. CURRENT THINKING IS STORMS WILL BEGIN TO DEVELOP/FIRE IN
THE VERY LATE AM...POSSIBLY MORE MIDDAY...AND LAST THROUGH THE
AFTN/EARLY EVENING HOURS. ACTIVITY WILL GRADUALLY TRANSITION TO MORE
SHOWERY REGIME ONCE THE ATMOSPHERE SLOWLY STABILIZES INTO THE
EVENING...WITH BKN TO OVC MID LEVEL DEBRIS CLOUDS REMAINING OVER THE
AREA INTO SUNDAY AM.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL GRADUALLY DRY OUT STARTING MONDAY...BUT LINGERING
MOISTURE WILL PROVIDE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS
OVER AT LEAST EASTERN ARIZONA AND POTENTIALLY PORTIONS OF SOUTH-
CENTRAL ARIZONA AND THEN UP BY EARLY NEXT WEEK AS DRIER FLOW ALOFT
OUT OF THE WEST TRANSITIONS INTO THE AREA. MORE OF A TYPICAL MONSOON
REGIME SETS UP STARTING TUESDAY WITH THE DAILY AFTN/EVE THREAT OF
STORMS OVER THE HIGHER TERRAIN AND POTENTIAL FOR STORM OUTFLOW WINDS
DOWN THROUGHOUT THE LOWER DESERT ELEVATIONS. MINIMUM HUMIDITIES OVER
THE DESERTS WILL FOR THE MOST PART DROP INTO THE TEENS EACH DAY.
TEMPERATURES WILL WARM TO NEAR NORMAL LEVELS BY THE MIDDLE OF THE
WEEK.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY AGAIN
ON SUNDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ020>028.

CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
PREVIOUS DISCUSSION...LEINS
AVIATION...NOLTE
FIRE WEATHER...KUHLMAN

In the hours before

Special weather statement, Jul 18, 2:08 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
208 PM MST SAT JUL 18 2015

AZZ021-182145-
WEST CENTRAL DESERTS AZ-
208 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL LA PAZ COUNTY

UNTIL 245 PM MST

AT 207 PM MST...THE PUBLIC REPORTED A STRONG THUNDERSTORM OVER
PRODUCING WINDS UP TO 55 MPH NEAR BOUSE...OR 22 MILES SOUTHEAST OF
PARKER...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOUSE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST FOR
WEST CENTRAL ARIZONA.

LAT...LON 3378 11400 3391 11414 3412 11394 3391 11373
TIME...MOT...LOC 2107Z 229DEG 7KT 3390 11401

CK
Special weather statement, Jul 18, 2:09 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
209 PM MST SAT JUL 18 2015

AZZ020-021-182145-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
209 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN LA PAZ COUNTY

UNTIL 245 PM MST

AT 209 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHWEST OF QUARTZSITE...OR 18 MILES SOUTH OF PARKER...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN LA PAZ
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST FOR
WEST CENTRAL ARIZONA.

LAT...LON 3375 11433 3387 11449 3423 11418 3405 11394
TIME...MOT...LOC 2109Z 221DEG 32KT 3387 11436

CK
Local storm report, Jul 18, 2:13 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
213 PM MST SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       1 S BOUSE               33.91N 114.00W
07/18/2015  M1.00 INCH       LA PAZ             AZ   TRAINED SPOTTER

            MEASURED IN 17 MINUTES AND TSTM WIND GUST TO 54 MPH

&&

EVENT NUMBER PSR1500071

PSR
Special weather statement, Jul 18, 2:18 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
218 PM PDT SAT JUL 18 2015

CAZ033-182200-
IMPERIAL COUNTY CA-
218 PM PDT SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY

UNTIL 300 PM PDT

AT 218 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOLTVILLE...OR 7 MILES EAST OF IMPERIAL...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EL CENTRO...BRAWLEY...HOLTVILLE...CALIPATRIA...ALAMORIO...WIEST AND
GLAMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM PDT FOR
SOUTHEASTERN CALIFORNIA.

LAT...LON 3271 11512 3276 11554 3318 11555 3310 11496
TIME...MOT...LOC 2118Z 186DEG 17KT 3286 11544

CK
Special weather statement, Jul 18, 2:51 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM MST SAT JUL 18 2015

AZZ020-021-CAZ031-182300-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
LOWER COLORADO RIVER VALLEY CA CA-
251 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LA PAZ AND EASTERN RIVERSIDE COUNTIES
   INCLUDING THE COMMUNITIES OF PARKER...BOUSE...PARKER DAM
    AND ADJACENT STATE HIGHWAYS 72 AND 95.

UNTIL 400 PM MST/400 PM PDT/

AT 247 PM MST /247 PM PDT/...DOPPLER RADAR WAS TRACKING STRONG
THUNDERSTORMS NEAR PARKER AND BOUSE MOVING NORTH AT 15 MPH.

THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...AND
HEAVY RAIN RESULTING IN WASH FLOODING OR THE PONDING OF WATER IN
CITY STREETS AND ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
PARKER...BOUSE...VICKSBURG...BUCKSKIN MOUNTAIN PARK...VICKSBURG
JUNCTION AND POSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3425 11401 3407 11344 3369 11375 3372 11418
      3401 11445 3409 11441 3417 11429 3417 11425
      3426 11415 3431 11413
TIME...MOT...LOC 2147Z 220DEG 47KT 3413 11425

HV
Special weather statement, Jul 18, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT JUL 18 2015

AZZ022-023-027-182300-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
321 PM MST SAT JUL 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 400 PM MST

AT 320 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CASHION...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...SURPRISE...AVONDALE...GOODYEAR...BUCKEYE...EL
MIRAGE...TOLLESON...YOUNGTOWN...CASHION...SUN CITY...WADDELL...
LITCHFIELD PARK...DOWNTOWN GLENDALE...LUKE AFB...GLENDALE SPORTS
COMPLEX...METRO CENTER...CAMELBACK RANCH...ESTRELLA MOUNTAIN PARK AND
LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3327 11243 3326 11250 3333 11258 3344 11261
      3352 11246 3371 11220 3368 11211 3360 11209
      3347 11212 3334 11226
TIME...MOT...LOC 2220Z 219DEG 31KT 3346 11230

JS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:21 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 17, 6:26 PM MSTSpecial Weather StatementPSR49 min
Jul 17, 7:25 PM MSTAreal Flood WarningPSRLa Paz6 hr
Jul 17, 7:40 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 17, 8:11 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 18, 11:10 AM MSTSpecial Weather StatementPSR50 min
Jul 18, 1:03 PM MSTSpecial Weather StatementPSR42 min
Jul 18, 2:08 PM MSTSpecial Weather StatementPSRLa Paz37 min
Jul 18, 2:09 PM MSTSpecial Weather StatementPSRLa Paz36 min
Jul 18, 2:12 PM MSTAreal Flood AdvisoryPSRLa Paz3 hr
Jul 18, 2:22 PM MSTBlowing Dust AdvisoryPSR71 min
Jul 18, 2:51 PM MSTSpecial Weather StatementPSRLa Paz69 min
Jul 18, 3:17 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 18, 3:33 PM MSTDust Storm WarningPSR63 min
Jul 18, 3:46 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 18, 4:16 PM MSTSpecial Weather StatementPSRMaricopa59 min
Jul 18, 4:45 PM MSTSevere Thunderstorm WarningPSRMaricopa30 min
Jul 18, 10:05 AM MSTSpecial Weather StatementPSRRiverside40 min
Jul 18, 10:29 AM MSTAreal Flood AdvisoryPSRRiverside3 hr
Jul 18, 10:53 AM MSTSpecial Weather StatementPSRRiverside37 min
Jul 18, 11:11 AM MSTAreal Flood AdvisoryPSRRiverside, San Bernardino3 hr
Jul 18, 11:37 AM MSTSevere Thunderstorm WarningPSRRiverside38 min
Jul 18, 11:47 AM MSTFlash Flood WarningPSRRiverside3 hr
Jul 18, 1:42 PM MSTAreal Flood AdvisoryPSRRiverside3 hr
Jul 18, 1:43 PM MSTSevere Thunderstorm WarningPSRImperial32 min
Jul 18, 2:18 PM MSTSpecial Weather StatementPSRImperial42 min

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.